| Catalog Number |
151620406 |
| Medical Device Problem Code |
Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During a total knee replacement implants were being cemented.While waiting for the cement to dry the surgeon noticed a defect on the poly surface.There is a gouge mark and scratches on the surface.It is not believed to be caused by insertion.Another poly was opened and the surgery was completed but delayed 5 minutes.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during a total knee replacement implants were being cemented.While waiting for the cement to dry the surgeon noticed a defect on the poly surface.There is a gouge mark and scratches on the surface.It is not believed to be caused by insertion.Another poly was opened and the surgery was completed.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed deep gouges on the posterior edges of the attune cr fb insrt sz 4 6mm.Additionally, deep scratches were observed on the device bottom surface.There is no indication that a design or manufacturing issue has caused the reported complaint condition.This type of damage is consistent with other tools and hard edges coming in contact with the device during handling/assembling or by attempting to implant the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be followed for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished m7366t lot number, and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fb insrt sz 4 6mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished m7366t lot number, and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished m7366t lot number, and no non-conformances or manufacturing irregularities were identified.